IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Single Peaked Fuzzy Preferences In One-Dimensional Models: Does Black'S Median Voter Theorem Hold?

  • JOHN N. MORDESON

    ()

    (Department of Mathematics, Creighton University, Omaha, Nebraska 68178, USA)

  • LANCE NIELSEN

    ()

    (Department of Mathematics, Creighton University, Omaha, Nebraska 68178, USA)

  • TERRY D. CLARK

    ()

    (Department of Political Science, Creighton University, Omaha, Nebraska 68178, USA)

Registered author(s):

    Black's Median Voter Theorem is among the more useful mathematical tools available to political scientists for predicting choices of political actors based on their preferences over a finite set of alternatives within an institutional or constitutional setting. If the alternatives can be placed on a single-dimensional continuum such that the preferences of all players descend monotonically from their ideal point, then the outcome will be the alternative at the median position. We demonstrate that the Median Voter Theorem holds for fuzzy preferences. Our approach considers the degree to which players prefer options in binary relations.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.worldscinet.com/cgi-bin/details.cgi?type=pdf&id=pii:S1793005710001566
    Download Restriction: Access to full text is restricted to subscribers.

    File URL: http://www.worldscinet.com/cgi-bin/details.cgi?type=html&id=pii:S1793005710001566
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by World Scientific Publishing Co. Pte. Ltd. in its journal New Mathematics and Natural Computation.

    Volume (Year): 06 (2010)
    Issue (Month): 01 ()
    Pages: 1-16

    as
    in new window

    Handle: RePEc:wsi:nmncxx:v:06:y:2010:i:01:p:1-16
    Contact details of provider: Web page: http://www.worldscinet.com/nmnc/nmnc.shtml

    Order Information: Email:


    No references listed on IDEAS
    You can help add them by filling out this form.

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:wsi:nmncxx:v:06:y:2010:i:01:p:1-16. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Tai Tone Lim)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.